MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER

MEDTRONIC CRYOCATH LP CRYOCONSOLE; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number 106A3
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product issues reported (system notice 50012 and pressure/flow issues) are not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a system notice was received indicating that the refrigerant delivery path was obstructed.The coaxial umbilical cable was replaced without resolve.It was also noted that there was no frosting on the catheter shaft.Troubleshooting was done with tank replacement and venting without resolve.Pressure was fluctuating at lower than optimal levels before cutting off.The catheter was replaced, and a pressure increase was noted.Then, the coaxial umbilical cable was replaced again, and the pressure increased again.A fourth coaxial umbilical cable was used, but flow and pressure were still not at optimal levels.Another system notice was received indicating that the refrigerant delivery path was obstructed.The tank was vented again but the system notice persisted.The case was aborted, and the patient was under general anesthesia.A field service visit was scheduled for a later date.No patient complications have been reported as a result of this event.On 2017-12-19, 08:15:52: a field service visit took place on a later date and the console was serviced as appropriate.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The data files confirmed the 50012-system notice ¿the refrigerant delivery path is obstructed¿.Multiple applications were performed with two different catheters.The product issue reported (system notice 50012) is not likely to cause or contribute to a death or serious injury; however, the risk of the patient being under general anesthesia without full therapeutic effect is the adverse event being reported.The decision to abort the procedure without use of alternate therapy was based upon the medical judgment of the physician.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRYOCONSOLE
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7139797
Report Number3002648230-2017-00714
Device Sequence Number16166528
Product Code LPB
UDI-Device Identifier00643169352476
UDI-Public00643169352476
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020045
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number106A3
Device Catalogue Number106A3
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer01/13/2018
Initial Report FDA Received Date12/21/2017
Supplement Report FDA Received Date02/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;